Friday 12th August

281.75mg (and staying there)

Saturday 6th August was followed by Sunday 7th.

I was irritable, enraged even, depressed and self-loathing, indecisive and irrational, and I was agitated.

It had been building all week. I was mega-stressed the Saturday before because I’d returned from two weeks away. One was for study, the other for my boyfriends birthday. And I had done practically no study the week before. So I was stressed out.

I sometimes get so stressed I can feel the cortisol in my veins. It tightens them. I feel constricted, and restricted, and poisonous.

So I’d hunkered down to my study. Only to find I couldn’t concentrate very well. It was hard. I couldn’t focus. I couldn’t understand, or comprehend and my ability to do so deteriorated throughout the week.

I work as a personal assistant and transcription typist on a casual basis. So I type fast. Lots of words per minute, and I make minimal mistakes. Typing is like second nature to me. I grew up practicing my typing, and with my job, I get practice typing at great speeds very regularly.

But last week, I was making loads of mistakes. Spelling words incorrectly, pressing the entirely wrong buttons, and getting letters mixed up. I found my handwriting was getting mixed up as well. I was forgetting how to spell words, and often putting letters in the wrong places. This is not a normal occurrence for me.

This mistake-making got progressively worse as the week went on.

I’d managed to go to the gym four times. Good because I’d been away for two weeks and hadn’t worked out properly. But I couldn’t focus.

Friday night I decided to reduce the dose of my medication by 6.25mg. I don’t know why I did it, considering how I’d been feeling that week.

I woke up on Saturday late, as I wrote. And I struggled. Things only became worse on Sunday.

I felt depressed, for sure, but I was also incredibly agitated, and indecisive and this lead to an argument with my boyfriend, and a phone conversation with my mother that involved me screaming in her ear that I can’t do anything, I can’t do my studies, I can’t get into the Clinical Psychology program, and even if I do, I won’t be able to handle the workload. I truly believed what I was saying. I was so distraught I felt like I was going to throw up.

After I exploded, I calmed down. I lay in bed for 3 hours, practically catatonic. Just lying there. Waiting for it to pass. I think I feel asleep for a while. It’s tiring acting crazy.

I’d wanted to write, to capture whatever it was that was happening. But I was too agitated to begin with, and then too unresponsive.

Later, My boyfriend and I resolved our argument.

I was a bit quiet for the rest of the day.

But then Monday came and I was fine.

My mind came back, and bought my sanity with it.

So I’m back. I’m a little tired. I’ve had a big week. I’ve been in classes 9am-5pm everyday, and so I am not bursting with energy. But I’m here, coherent, reasonable, logical and me.

I don’t think it was a real mood episode. I think I was exhibiting signs of stress and perhaps early warning signs of depression. I think the reduction of the drug caused a withdrawal-induced episode of mixed mood. Although I’ve had plenty of time spent in mixed mood I have never felt exactly like that before. I’ve felt similar, but not exactly the same. And I wonder if that is because it wasn’t the bipolar causing the problem, but the drug.

They say these drugs aren’t addictive. And in the true sense of the word they aren’t. But my body is dependent on this drug to function normally. When I take it away, it doesn’t like it. It has to adapt, and change and figure out what to do to compensate for the loss.

I’m just lucky this is the first time it has happened. And I always knew it would be when I was under the 300mg mark.

Seems the road ahead may be a little more dangerous than I had hoped. But I’m determined. I’m focused. And I sure as hell don’t like a drug telling me what to do.

Advertisements

Please share your thoughts with me

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s